Alert archive / New Jersey / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

August 10, 2010Atlantic County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 10, 2010, 5:24 PM EDT for Atlantic County, New Jersey. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2010, 5:24 PM EDT (21:24 UTC)
Expired
Aug 10, 2010, 6:00 PM EDT
In force
36 min
Issued by
NWS Philadelphia/Mount Holly

County Atlantic County, NJ

The radar

The Philadelphia radar (KDIX), 50 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WWUS81 KPHI 102124
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT TUE AUG 10 2010

NJZ020-022-025>027-102200-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
524 PM EDT TUE AUG 10 2010

...A STRONG THUNDERSTORM CONTINUES TO AFFECT PORTIONS OF 
ATLANTIC...BURLINGTON AND OCEAN COUNTIES...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM 15 MILES NORTH OF ATLANTIC CITY, OR ALONG THE 
BORDER OF ATLANTIC AND SOUTHEASTERN BURLINGTON COUNTIES...MOVING
SOUTHEAST AT 15 MPH. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO 
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS 
WHEN A THUNDERSTORM APPROACHES.

LOCALLY HEAVY DOWNPOURS WILL OCCUR, AND WILL CAUSE WATER TO POND ON 
ROADS. LOCALIZED WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE 
WITH THIS STORM.

LAT...LON 3950 7428 3950 7433 3953 7434 3953 7440
      3949 7438 3949 7432 3947 7429 3945 7429
      3934 7442 3940 7447 3941 7447 3941 7448
      3960 7467 3972 7446 3958 7420

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:30 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 10, 3:30 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT TUE AUG 10 2010

.SYNOPSIS...
A WEAK SURFACE TROUGH OVER SOUTHEAST NEW JERSEY AND DELAWARE WILL
CONTINUE TO SLIDE TO THE SOUTHEAST TONIGHT. A COLD FRONT OVER THE
SAINT LAWRENCE VALLEY WILL MERGE WITH THIS TROUGH ON WEDNESDAY. A
HIGH PRESSURE SYSTEM WILL THEN BUILD SOUTHEAST FROM QUEBEC ACROSS
INTO NORTHERN NEW ENGLAND AND THE CANADIAN MARITIMES ON THURSDAY AND
FRIDAY AND REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. AN
EXTREMELY SLOW MOVING COLD FRONT WILL MOVE FROM THE WESTERN GREAT
LAKES ON SATURDAY TO THE APPALACHIANS ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A GFS AND WRF-NMM COMPROMISE WORKED BEST OFF OF THE 12Z UPPER AIR
ANALYSIS. WE FOLLOWED A MODEL COMPROMISE THRU THE FIRST 36 HOURS BUT
THEN SLIDED MORE TOWARD A WRF-NMM AND SREF SOLUTION INTO FRIDAY AS
THE GFS SOLUTION LOOKS TOO VIGOROUS.

THE SURFACE TROF CONTINUES TO EDGE SEWD AND IS NOW ACROSS SERN NJ
AND THE SRN PART OF OUR DELMARVA CWA. THE SEA BREEZE FRONT AGAIN HAS
BEEN THE BEST FOCUS FOR CONVECTION AS SOME SHRAS HAVE FORMED ALONG
THE LENGTH OF THE GARDEN STATE PARKWAY. FARTHER TO THE NORTHWEST,
THERE IS A WEAK SHORT WAVE THAT IS MOVING ACROSS NORTHERN PA WHICH
AT THE LEAST HAS BEEN ABLE TO KEEP THE CU DEVELOPING. WARMER AIR AT
AROUND 600MB AND THUS A DEVELOPING CAP IS MOVING ACROSS THE SERN
PART OF OUR CWA. THE CAP IS EXPECTED TO FORM A BIT LATER ACROSS OUR
NORTHERN TIER. EITHER WAY THE PRE CAP ENVIRONMENT IS NOT THAT
THERMODYNAMICALLY CONDUCIVE AND THUS ONLY ISOLATED POPS WILL BE
CARRIED. THE FCST SOUNDINGS SUGGEST THE EQUIL LEVEL MAY BE HIGH ENUF
FOR ELECTRIFICATION, BUT CHANCES ARE WHAT LIMITED CONVECTION THERE
WILL BE FOR THE REST OF THE DAY WILL BE MORE SHRAS THAN TSRAS.

THE GFS AND HI RES WRF SOLUTIONS DO LINGER TSRA CHANCES LONGER INTO
THE EVE THAN WE CURRENTLY HAVE NORTH. BUT, WITH A SLOW
INITIALIZATION CAUSED BIAS ON THE LATTER, HARDLY NO MEASURABLE AFT
00Z ON THE CAN RGEM (WHICH DID THE BEST OFF THE 00Z RUN) AND LITTLE
VIGOROUS UPWIND ONGOING CONVECTION, WE CUT ISOLD CHANCES OFF AT 00Z.
LOWEST CONFIDENCE TOWARD NYC.

THERE ARE HIGH LEVEL CLOUDS OVER THE GREAT LAKES AND THE CAP MIGHT
TRAP SOME DEBRIS CLOUDS FOR A WHILE, SO WE NEVER CLEARED IT
OVERNIGHT. LAST COUPLE OF NGTS MINS HAVE SIDED WITH THE HIER STAT
GUIDANCE, MOST OFF NAM MOS AND WE DID THE SAME TONIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
NO CHANGES TO OUR SENSIBLE WEATHER WILL BE FORECAST FOR WEDNESDAY.
THE UPPER AIR ANALYSIS WAS SHOWING PLENTY OF DRY AIR FROM 700 TO
500MB OVER THE GREAT LAKES THAT WILL BE OVER OUR CWA ON WEDNESDAY.
WHILE THIS IS NORMALLY A PLUS FOR SEVERE CONVECTION, WHEN THE
FORECAST CONVECTIVE TEMPERATURE MAY NOT BE REACHED, MOISTURE
BELOW IT, IRONIC AS IT READS, IS LIMITED AND CONVERGENCE IS FORECAST
TO BE OFFSHORE ALL ARE ADDING TO NIL POPS. THE ABOVE THE BOUNDARY
LAYER WINDS WILL BECOME WEAK IN THE AFTERNOON AND A SEA BREEZE FRONT
SHOULD BE ABLE TO FORM LATE IN THE DAY. THIS MIGHT BE TOO LATE TO
ASSIST CONVECTIVE DEVELOPMENT.

BECAUSE OF THE FORECAST NORTH WINDS, DEW POINTS SHOULD BE LOWER
DURING THE AFTERNOON BY ABOUT 5F. THE AIR MASS ITSELF IS NOT GOING
TO BE THAT MUCH COOLER YET AND FCST 1000-850MB THICKNESSES ARE
SUGGESTING ONLY ABT A 2F DROP FROM TODAY. THE COMBINATION OF BOTH
WILL PRODUCE AFTERNOON HEAT INDEXES ALONG THE COASTAL PLAIN IN THE
MID TO UPPER 90S. THIS IS BELOW HEAT RELATED HEADLINES. ITS STILL
GOING TO BE A WARM MORNING AND THIS WILL BE MONITORED OVERNIGHT IF
GUIDANCE IS ANY SLOWER. IN GENERAL WE ARE SIDING WITH THE HIGHER NAM
MOS FOR MAX TEMPS.

THEN THE STORY FOR WEDNESDAY NIGHT INTO FRIDAY IS THE BATTLE BETWEEN
THE WARMER AND MORE HUMID AIR ACROSS THE CENTRAL PART OF THE COUNTRY
TRYING TO SUPPLANT OR RIDE OVER THE AIR MASS ASSOCIATED WITH A HIGH
PRESSURE SYSTEM THAT WILL BUILD SOUTHEAST FROM QUEBEC CANADA.
CONVECTION SHOULD STILL NOT REACH OUR CWA ON WEDNESDAY NIGHT, WILL
COME CLOSEST AKA LOWEST CONFIDENCE IN DELMARVA.

THEN THE BEST CHANCE FOR PCPN MAY COME ON THURSDAY BEFORE THE
RELATIVELY DRIER AND MORE STABLE AIR FROM THE HIGH PRESSURE SYSTEM
BECOMES BETTER ESTABLISHED ACROSS OUR CWA THURSDAY NIGHT AND FRIDAY.
WITH US IN THE TRANSITION ZONE, DETAILS AND POPS SHOULD BE VIEWED AS
LOWER CONFIDENCE THAN AVERAGE. WE USED SREF TSRA POPS TO DELINEATE
THUNDER VS JUST PLAIN SHRAS. WE PREFERRED THE ORIENTATION OF SREF
POPS AND THE WRF-NMM QPF FIELD (NORTH TO SOUTH) VS THE GFS AND UKMET
(NE TO SW) AS THE FORMER DO NOT PUNCH A HVYR PCPN QPF AXIS RIGHT
THROUGH THE FCST SFC RIDGE. EITHER WAY THERE SHOULD BE MORE
CLOUDINESS AROUND THU INTO FRI AND WHILE NOT NECESSARILY LESS HUMID,
THIS SHOULD END THE CURRENT HEAT WAVE FOR MOST OF OUR AREA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN UPPER LEVEL RIDGE IS FORECAST TO CONTINUE BUILDING UP AND OVER
OUR REGION ON FRIDAY NIGHT, WITH ITS AXIS PASSING OVERHEAD ON
SATURDAY. MEANWHILE, A TROUGH IS EXPECTED TO DROP OVER THE GREAT
LAKES REGION FOR THE PERIOD FROM SUNDAY THROUGH TUESDAY.

AT THE SURFACE, HIGH PRESSURE IS FORECAST TO REMAIN TO OUR NORTHEAST
OVER THE WEEKEND, WITH THE WIND VEERING GRADUALLY FROM THE EAST TO
THE SOUTH. A COLD FRONT IS EXPECTED TO APPROACH SLOWLY FROM THE
NORTHWEST EARLY IN THE NEW WEEK.

THE ONSHORE FLOW OVER THE WEEKEND SHOULD KEEP TEMPERATURES NEAR
NORMAL OVER THE WEEKEND. AS A SOUTHERLY FLOW BECOMES ESTABLISHED FOR
THE EARLY PART OF THE NEW WEEK, SLIGHTLY ABOVE NORMAL TEMPERATURES
AND HUMID CONDITIONS ARE ANTICIPATED.

WE HAVE NOT MENTIONED ANY PRECIPITATION FOR THE PERIOD FROM FRIDAY
NIGHT THROUGH SATURDAY NIGHT. WE HAVE INTRODUCED A SLIGHT CHANCE OF
SHOWERS FOR SUNDAY AND SUNDAY NIGHT AS THE HUMIDITY BEGINS TO
INCREASE. WITH THE FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST
EARLY IN THE NEW WEEK, WE HAVE CARRIED CHANCE OR SLIGHT CHANCE POPS
FOR SHOWERS AND THUNDERSTORMS ON MONDAY AND TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL PREVAIL ONCE AGAIN THRU THE FCST PD WITH HIGH
PRES GENLY IN CONTROL.  WITH LOW LEVEL MOISTURE REMAINING IN PLACE,
AS TEMPS APPROACH THE DEW POINTS TONIGHT, SOME MVFR FOG COULD OCCUR
ONCE AGAIN DURING THE OVERNIGHT AND ERLY MORNING HOURS.

WITH A RELATIVELY LIGHT FLOW OVER THE REGION TODAY, THE WIND HAS
STRUGGLED TO FIND A DIRECTION.  HOWEVER, A SWLY TO WLY FLOW IS
EXPECTED TO RESUME THROUGH THE EVENING, WITH A LIGHT NLY FLOW
OVERNIGHT.  NLY FLOW WILL CONTINUE ON WEDNESDAY, WITH SPEEDS
INCREASING TO AROUND 10 KT.  ANY CONVECTION FOR THE REMAINDER OF
TODAY INTO TOMORROW WILL BE ISOLD AND CHCS ARE SMALL ENOUGH TO
PRECLUDE ANY MENTION ATTM.

OUTLOOK...
MAINLY VFR CONDITIONS ARE EXPECTED FOR THURSDAY THROUGH SATURDAY.
HOWEVER, SOME VISIBILITY RESTRICTIONS ARE POSSIBLE DURING THE LATE
NIGHT AND EARLY MORNING HOURS EACH DAY AS THE NIGHTS GET A BIT
LONGER AND OVERNIGHT HUMIDITIES REMAIN HIGH. ALSO, THERE IS A CHANCE
OF SHOWERS AND THUNDERSTORMS LATER THURSDAY AND FRIDAY WITH LOW
PRESSURE PASSING JUST TO THE SOUTH OF OUR AREA ALONG THE STALLED
FRONT.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THRU MOST
OF THE WEEK. A WEAK FRONT WILL MOVE SOUTHWARD THROUGH MUCH OF
THE MARINE AREA TONIGHT...AND IT IS FORECAST TO WEAKEN FURTHER AND
STALL OVER SOUTHERN PORTIONS OF OUR AREA OR JUST TO OUR SOUTH DURING
THE MIDWEEK PERIOD. THIS WILL LEAVE AN ONSHORE FLOW FOR MUCH OF THE
WEEK...WHICH MAY BE SOMEWHAT STRONGER THURSDAY INTO FRIDAY AS A LOW
PASSES JUST TO THE SOUTH OF OUR AREA AND CAUSES AN INCREASED FLOW...
WITH WAVES RESPONDING A BIT AS WELL.  IT IS PSBL THAT WITH THE
INCREASED ELY FLOW, AN SCA MAY BE NEEDED AROUND SATURDAY.

&&

.TIDES/COASTAL FLOODING...
WITH THE NEW MOON OF MONDAY, ASTRONOMICAL TIDES WILL REMAIN HIGH.
CAPE MAY ACTUALLY REACHED MINOR TIDAL FLOOD LEVELS WITH ABOUT A ZERO
ANOMALY MONDAY EVENING...AND THIS IS EXPECTED AGAIN DURING THIS
EVENING/S HIGH TIDE. OTHER LOCATIONS MAY REACH CRITERIA AS WELL.
SO, A COASTAL FLOOD STATEMENT WILL BE ISSUED JUST FOR THE COASTAL
STRIP OF ZONES TO ACCOUNT FOR THE POSSIBILITY OF SPOTTY MINOR TIDAL
FLOODING THIS EVENING.

&&

THE FOLLOWING ARE THE NUMBER OF 90 DEGREE OR HIGHER DAYS SO FAR THIS
YEAR FOR OUR 4 LCD CLIMATE SITES.

PHL 41 DAYS, INCLUDING TODAY.
ACY 34 DAYS, INCLUDING TODAY.
ILG 31 DAYS, INCLUDING TODAY.
ABE 23 DAYS

FOR PHL, THE FOLLOWING ARE THE TOTAL NUMBER OF 90 DEGREE OR HIGHER
DAYS FOR THE YEARS LISTED BELOW.

RANK   NUMBER OF DAYS   YEAR

 1        53 DAYS       1991
 2        49 DAYS       1995
 2        49 DAYS       1988
 4        46 DAYS       2002
 5        42 DAYS       1943
 6        41 DAYS       1993
 6        41 DAYS       1983
 6        41 DAYS       2010

FOR ACY, THE FOLLOWING ARE THE TOTAL NUMBER OF 90 DEGREE OR HIGHER
DAYS FOR THE YEARS LISTED BELOW.

RANK   NUMBER OF DAYS   YEAR

 1        43 DAYS       1983
 2        37 DAYS       1991
 3        34 DAYS       2002
 3        34 DAYS       1988
 3        34 DAYS       2010

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060-067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ015-017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...IOVINO
AVIATION...NIERENBERG
MARINE...NIERENBERG
TIDES/COASTAL FLOODING...NIERENBERG
CLIMATE...KLINE
Hazardous weather outlook, Aug 10, 3:37 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 PM EDT TUE AUG 10 2010

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-016-021-PAZ054-
055-061-062-111945-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-SALEM-CUMBERLAND-CARBON-
MONROE-LEHIGH-NORTHAMPTON-
337 PM EDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ060-067>071-111945-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
337 PM EDT TUE AUG 10 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ013-014-020-022>027-111945-
DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
337 PM EDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH ASTRONOMICAL TIDES COULD LEAD TO LOCALIZED MINOR TIDAL
FLOODING AROUND THE TIME OF HIGH TIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HIGH ASTRONOMICAL TIDES AND THEN A DEVELOPING ONSHORE FLOW COULD
LEAD TO LOCALIZED MINOR TIDAL FLOODING AROUND THE TIME OF HIGH
TIDE WITH THE EVENING AND OR OVERNIGHT HIGH TIDE INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-111945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
337 PM EDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TFG

In the hours before

Special weather statement, Aug 10, 5:00 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 PM EDT TUE AUG 10 2010

NJZ020-022-025>027-102145-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
500 PM EDT TUE AUG 10 2010

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF
ATLANTIC...BURLINGTON AND OCEAN COUNTIES...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTH OF ATLANTIC CITY...MOVING
SOUTHEAST AT ABOUT 10 MPH. THIS THUNDERSTORM FORMED ALONG THE SEA
BREEZE FRONT IN SOUTHEASTERN BURLINGTON COUNTY AS IT SLIDES WESTWARD.

LOCALLY HEAVY DOWNPOURS WILL OCCUR WITH THIS STORM, AND WILL CAUSE
WATER TO POND ON ROADS.

LOCALIZED WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH
THIS STORM. SOME CLOUD TO GROUND LIGHTNING HAS BEEN OCCURRING WITH
THIS STORM.

LAT...LON 3954 7423 3950 7428 3950 7433 3953 7434
      3953 7440 3949 7438 3949 7432 3947 7429
      3945 7429 3939 7436 3961 7466 3976 7451
      3963 7424 3961 7425 3960 7419

FORECASTER: GORSE
Special weather statement, Aug 10, 5:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT TUE AUG 10 2010

NJZ020-022-025>027-102200-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
524 PM EDT TUE AUG 10 2010

...A STRONG THUNDERSTORM CONTINUES TO AFFECT PORTIONS OF
ATLANTIC...BURLINGTON AND OCEAN COUNTIES...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF ATLANTIC CITY, OR ALONG THE
BORDER OF ATLANTIC AND SOUTHEASTERN BURLINGTON COUNTIES...MOVING
SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LOCALLY HEAVY DOWNPOURS WILL OCCUR, AND WILL CAUSE WATER TO POND ON
ROADS. LOCALIZED WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THIS STORM.

LAT...LON 3950 7428 3950 7433 3953 7434 3953 7440
      3949 7438 3949 7432 3947 7429 3945 7429
      3934 7442 3940 7447 3941 7447 3941 7448
      3960 7467 3972 7446 3958 7420

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:30 AM EDTCoastal Flood StatementPHIAtlantic, Cape May, Monmouth, Ocean20 hr
Aug 10, 5:00 PM EDTSpecial Weather StatementPHIAtlantic45 min

Nearby

Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.